I take Effexor, Ritalin and Abilify for severe depression, and definitely gained 15-20 lbs after starting the Abilify--at the time I was involved in an intense exercise program and eating a low-carb diet and I gained 10 lbs in that month. That doesn't make sense, so I know it's the Abilify. I need it for anxiety, unfortunately, but am desperate to lose the weight. How long after you stop, if you're following a low-carb diet and exercising, should the weight come off?
No one can tell you how long because you're a unique individual and people lose weight at different rates.
Go to mentalhealthdaily dot com and search for 'abilify withdrawal'. It has a good write up of the effects of going off abilify. Or simply put "abilfy withdrawal' in your search engine and pick out the article by mentalhealthdaily. It's too long for me to put it here. It's highly recommended that you taper off slowly from abilify to avoid some nasty withdrawal effects.
Weight gain is a common side effect of antidepressants, mood stabilizers, and antipsychotic drug treatment.
Abilify and Effexor are more weight neutral medications compared with other antidepressants and mood stabilizers - although Abilify can impair blood glucose control. You should be careful stopping the Abilify without first consulting your doctor.
I'm not sure how long it will take for you to shed the extra pounds.
Most patients assume that they will be able to return to their pre-treatment weight once the drugs are out of their system. They know they will have to diet and exercise to lose the weight gained, But there are some who find that, much to their despair, months after they discontinue treatment, and after months of dieting and exercise, they are not able to lose any weight. There is no research to explain why this is the case.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Sep 2010 • 3 answers
Posted 12 Nov 2012 • 7 answers
Posted 11 Mar 2013 • 3 answers
Posted 9 Sep 2016 • 1 answer
Posted 1 day 14 hours ago • 0 answers